Alert archive / South Carolina / Lake Wind Advisories in 2016
Lake Wind Advisory 9, NWS Columbia, SC
NWS Columbia, SC issued this lake wind advisory at Apr 5, 2016, 3:43 AM EDT for Calhoun County, Clarendon County, South Carolina. It took effect at Apr 5, 2016, 4:00 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 5, 2016, 3:43 AM EDT (07:43 UTC)
- In effect from
- Apr 5, 2016, 4:00 AM EDT
- Expired
- Apr 5, 2016, 11:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS Columbia, SC
Counties Calhoun County, SC, Clarendon County, SC
The radar
The Columbia radar (KCAE), 65 km from the middle of the area, began a volume at 07:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 7.7 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1952 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
126 WWUS72 KCAE 050743 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 343 AM EDT TUE APR 5 2016 ...LAKE WIND ADVISORY FOR LAKE MARION... ...FROST ADVISORY CENTRAL SOUTH CAROLINA AND CSRA OF GEORGIA... .IT WILL BE BREEZY BEHIND A COLD FRONT THIS MORNING. COLD HIGH PRESSURE WILL BE CENTERED NEAR THE AREA TONIGHT. CLEAR SKIES AND DIMINISHING WINDS WILL LEAD TO AREAS OF FROST. SCZ036>038-051600- /O.NEW.KCAE.LW.Y.0009.160405T0800Z-160405T1500Z/ /O.CON.KCAE.FR.Y.0002.160406T0900Z-160406T1200Z/ ORANGEBURG-CALHOUN-CLARENDON- INCLUDING THE CITIES OF...ORANGEBURG...BROOKDALE...ST. MATTHEWS... MANNING...SUMMERTON 343 AM EDT TUE APR 5 2016 ...LAKE WIND ADVISORY IN EFFECT UNTIL 11 AM EDT THIS MORNING FOR LAKE MARION... ...FROST ADVISORY IN EFFECT FROM 5 AM TO 8 AM EDT WEDNESDAY FOR CENTRAL SOUTH CAROLINA AND CSRA OF GEORGIA... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM THIS MORNING FOR LAKE MARION. * WINDS...NORTH 15 TO 25 KNOTS. * IMPACTS...STRONG WINDS AND ROUGH CHOP WILL CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT AND PERSONAL WATERCRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035-041-051600- /O.CON.KCAE.FR.Y.0002.160406T0900Z-160406T1200Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... LANCASTER MILL...CHERAW...PAGELAND...MCCORMICK...NEWBERRY... WINNSBORO...WINNSBORO MILLS...CAMDEN...LUGOFF...EDGEFIELD... JOHNSTON...SALUDA...RIDGE SPRING...SEVEN OAKS...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...OAK GROVE...COLUMBIA... BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...BAMBERG...DENMARK 343 AM EDT TUE APR 5 2016 ...FROST ADVISORY IN EFFECT FROM 5 AM TO 8 AM EDT WEDNESDAY... * TEMPERATURE...LOWS MAINLY IN THE MIDDLE 30S BUT NEAR 30 IN THE NORMALLY COLDER LOCATIONS. * IMPACTS...AREAS OF FROST WILL OCCUR WITH POSSIBLE DAMAGE TO TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... YOU MAY WANT TO TAKE PRECAUTIONS TO PROTECT PLANTS SENSITIVE TO FROST. && $$
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this lake wind advisory went out at Apr 5, 3:21 AM EDT, 22 minutes earlier.
Area forecast discussion, Apr 5, 3:21 AM EDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
321 AM EDT TUE APR 5 2016
.SYNOPSIS...
IT WILL BE BREEZY AND DRY BEHIND A COLD FRONT TODAY.
AN APPROACHING COLD PRESSURE RIDGE WILL EXTEND THROUGH THE
FORECAST AREA TONIGHT. THE RIDGE WILL MOVE OFF THE COAST
WEDNESDAY. ANOTHER COLD FRONT MAY BRING SHOWERS WEDNESDAY NIGHT
INTO THURSDAY. DRY HIGH PRESSURE WILL DOMINATE OVER THE WEEKEND.
&&
.NEAR TERM /THROUGH TONIGHT/...
THE COLD FRONT WILL MOVE EAST OF THE FORECAST AREA EARLY TODAY. IT
WILL BE BREEZY BEHIND THE FRONT ESPECIALLY THIS MORNING. THE GFS
LAMP AND BUFKIT MOMENTUM TRANSFER TOOL SUPPORT GUSTS 20 TO 25
MPH. LEANED TOWARD THE HIGHER TEMPERATURE GUIDANCE BECAUSE OF A
RELATIVELY WARM START.
THE NAM AND GFS TIME-HEIGHT DISPLAYS INDICATE A LOW-LEVEL JET
TONIGHT SO SOME MIXING MAY CONTINUE. HOWEVER...THE PRESSURE
GRADIENT IS FORECAST TO BE WEAK ESPECIALLY IN THE NORTH PART WITH
THE SURFACE RIDGE EXTENDING INTO THE AREA. THE GUIDANCE CONSENSUS
SUPPORTS LOWS GENERALLY IN THE MIDDLE 30S. EXPECT AREAS OF FROST
PROMPTING US TO POST A FROST ADVISORY.
&&
.SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/...
IT SHOULD REMAIN DRY WEDNESDAY WITH THE RIDGE JUST BEGINNING TO
MOVE OFFSHORE. A COLD FRONT AND MID-LEVEL SHORTWAVE TROUGH
SUPPORTS SHOWERS AND POSSIBLE THUNDERSTORMS WEDNESDAY NIGHT. USED
THE GUIDANCE CONSENSUS FOR THE POP FORECAST. THE MODELS INDICATE
HIGH SHEAR BUT THE CHANCE OF SEVERE THUNDERSTORMS SHOULD BE LOW
BECAUSE OF A LACK OF SURFACE-BASED INSTABILITY. USED THE GUIDANCE
CONSENSUS FOR THE HIGH TEMPERATURE FORECAST. FOLLOWED THE HIGHER
GUIDANCE FOR THE LOW FORECAST BECAUSE OF CLOUDINESS AND MIXING
ASSOCIATED WITH THE FRONT.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
THE MODELS REMAIN IN GOOD AGREEMENT THROUGH THE MEDIUM-RANGE
PERIOD. THE COLD FRONT SHOULD MOVE OFFSHORE EARLY THURSDAY WITH
THE UPPER-LEVEL TROUGH LINGERING OVER THE REGION THROUGH FRIDAY
MORNING. MUCH OF THE MOISTURE SHOULD REMAIN NORTH OF THE AREA
WITH LITTLE POTENTIAL FOR SHOWERS THURSDAY AFTERNOON THROUGH
FRIDAY. HIGH PRESSURE WITH COLD AIR WILL PERSIST OVER THE REGION
THROUGH THE WEEKEND. THE GFS AND ECMWF MOS INDICATE THE LOWEST
TEMPERATURES SATURDAY NIGHT WITH LOWS IN THE UPPER 20S AND LOWER
30S.
&&
.AVIATION /07Z TUESDAY THROUGH SATURDAY/...
VFR CONDITIONS EXPECTED THROUGH THE TAF PERIOD.
DRY COLD FRONT WILL PUSH THROUGH THE AREA EARLY THIS MORNING.
LATEST SATELLITE INDICATING NOT MUCH IN THE WAY OF CLOUDS. LIMITED
MOISTURE WILL PRECLUDE PRECIPITATION. WINDS WILL SHIFT TO THE
NORTHWEST BEHIND THE FRONT BEFORE SUNRISE...THEN BACK MORE NORTH
TO NORTH- NORTHEAST LATE MORNING INTO EARLY AFTERNOON. GUSTY
CONDITIONS DEVELOP DURING AND AFTER THE FRONTAL
PASSAGE...PARTICULARLY AT CAE/CUB/OGB COLD AIR ADVECTION AND
MIXING INDICATES GUSTS ABOVE 20 KTS. PRIMARY IMPACTS WILL BE FOR
GENERAL AVIATION WITH CROSSWIND AND LOW LEVEL TURBULENCE MORNING
UNTIL MID AFTERNOON UNTIL GRADIENT RELAXES AND WINDS
DECREASE...ESPECIALLY AT CAE/CUB/DNL AND OGB DUE TO PRIMARY RUNWAY
ORIENTATION.
EXTENDED AVIATION OUTLOOK...CHANCE FOR SHOWERS ALONG WITH
CEILING/VISIBILITY RESTRICTIONS WEDNESDAY NIGHT INTO THURSDAY
MORNING AS ANOTHER COLD FRONT CROSSES THE AREA. GUSTY WEST WINDS
POSSIBLE THURSDAY.
&&
.FIRE WEATHER...
THE COLD FRONT WILL MOVE EAST OF THE FORECAST AREA EARLY TODAY. IT
WILL BE BREEZY BEHIND THE FRONT ESPECIALLY THIS MORNING. THE GFS
LAMP AND BUFKIT MOMENTUM TRANSFER TOOL SUPPORTED GUSTS 20 TO 25
MPH. LEANED TOWARD THE HIGHER TEMPERATURE GUIDANCE BECAUSE OF A
RELATIVELY WARM START. WE ALSO FORECASTED RELATIVE HUMIDITIES
LOWER THAN THE GUIDANCE CONSENSUS. EXPECT MINIMUM RELATIVE
HUMIDITIES NEAR 20 PERCENT. BELIEVE THE STRONGEST WIND WILL OCCUR
THIS MORNING BEFORE THE HUMIDITY MINIMUM. THE FORECAST DOES NOT
QUITE REACH THE RED FLAG WARNING CRITERIA. HOWEVER...WE HAVE
ISSUED A FIRE DANGER STATEMENT NOTING THE INCREASED RISK OF FIRE
SPREAD.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
GA...FROST ADVISORY FROM 5 AM TO 9 AM EDT WEDNESDAY FOR GAZ040-
063>065-077.
SC...FROST ADVISORY FROM 5 AM TO 9 AM EDT WEDNESDAY FOR SCZ015-016-
018-020>022-025>031-035>038-041.
&&In the hours before
Special weather statement, Apr 4, 10:03 PM EDT, 5 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 1003 PM EDT MON APR 4 2016 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 052300- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... LANCASTER MILL...CHERAW...PAGELAND...MCCORMICK...NEWBERRY... WINNSBORO...WINNSBORO MILLS...CAMDEN...LUGOFF...EDGEFIELD... JOHNSTON...SALUDA...RIDGE SPRING...SEVEN OAKS...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...OAK GROVE...COLUMBIA... BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...BROOKDALE...ST. MATTHEWS... MANNING...SUMMERTON...BAMBERG...DENMARK 1003 PM EDT MON APR 4 2016 ...FIRE DANGER STATEMENT... INCREASED FIRE DANGER ACROSS THE MIDLANDS AND CENTRAL SAVANNAH RIVER AREA FROM LATE MORNING TUESDAY UNTIL 700 PM. BREEZY CONDITIONS ARE EXPECTED FROM MID MORNING THROUGH EARLY AFTERNOON WITH GUSTS TO AROUND 20 MPH. ALSO...LOW RELATIVE HUMIDITIES ARE EXPECTED ACROSS THE AREA...POSSIBLY BELOW 20 PERCENT. HOWEVER...THE WINDS ARE EXPECTED TO DECREASE DURING THE LATE AFTERNOON WHEN THE HUMIDITY WILL BE LOWEST REDUCING THE THREAT. STATE FORESTRY OFFICIALS CONFIRM FUEL MOISTURES ARE LOW. THESE CONDITIONS WILL CAUSE ELEVATED RISK OF WILDFIRES. IF YOU DO BURN...USE EXTREME CAUTION SINCE FIRES CAN QUICKLY GET OUT OF CONTROL IN THESE SITUATIONS. AWP
Special weather statement, Apr 5, 3:16 AM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 316 AM EDT TUE APR 5 2016 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 052315- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... LANCASTER MILL...CHERAW...PAGELAND...MCCORMICK...NEWBERRY... WINNSBORO...WINNSBORO MILLS...CAMDEN...LUGOFF...EDGEFIELD... JOHNSTON...SALUDA...RIDGE SPRING...SEVEN OAKS...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...OAK GROVE...COLUMBIA... BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...BROOKDALE...ST. MATTHEWS... MANNING...SUMMERTON...BAMBERG...DENMARK 316 AM EDT TUE APR 5 2016 ...FIRE DANGER STATEMENT... THERE WILL BE INCREASED FIRE DANGER ACROSS CENTRAL SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA TODAY. BREEZY CONDITIONS WILL OCCUR BEHIND A COLD FRONT TODAY... ESPECIALLY THIS MORNING. WIND GUSTS OF 20 TO 25 MPH ARE FORECAST. MINIMUM RELATIVE HUMIDITY WILL BE AROUND 20 PERCENT THIS AFTERNOON. THE STRONGEST WIND WILL OCCUR THIS MORNING BEFORE THE HUMIDITY MINIMUM. THE FORECAST DOES NOT QUITE REACH THE RED FLAG WARNING CRITERIA...BUT THERE IS AN ENHANCED RISK OF FIRE SPREAD. USE EXTREME CAUTION SINCE FIRES CAN QUICKLY GET OUT OF CONTROL IN THESE SITUATIONS.
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 3:27 AM EDT | Frost Advisory | CAE | Aiken, Bamberg, Barnwell, Calhoun, Chesterfield, Clarendon and 10 more | 29 hr |
Nearby
Lake Wind Advisories in South Carolina, 2016Every lake wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.